I'm suppose to get it next month and I want to know the side effects, mood swings women would have.
Ladies, can you relate me around your experience on Depo Provera.?
Here were all my side effects:
1. extreme mood swings
2. hair loss
3. substance gain
4. spotting for 17 months
5. hot flashes
6. night sweats
8. vaginal dryness
10. pain during intercourse
I would not recommend it.
Oh man, it was a nightmare for me. I only got one shot stern on November 11th of last year. I already have Psychotic Major Depression and take 4 medication for it. I was NOT warned that women with a history of depression shouldn't gain the shot. By December 4th I was in a psych ward on suicide watch. I have tried to stab my boyfriend and then threatened to kill myself. I had have a rage blackout, something I hadn't had in YEARS since beforehand I was on medication.
The depo made me feel like I be going insane, as if I was off all my meds. The worst bit was that NO ONE believed me that it was the depo that made me crazy. Everyone thought I had gone rotten my meds or something. It was horrible. The mood swings and crushing depression was out of control. I have NOT stopped taking my meds, it just felt as though I had.
Other than that, I have severe joint and muscle pain that made it hard to meander, swelling of the legs, random cramping, periods that would last 14-16 days at a time, minor thinning of the quill and a weight gain of about 25 lbs. I went from 125 lbs to almost 150 without ANY change in my diet.
Like I said, I just got ONE shot and it's been 9 months since then and I've single been able to lose about 9 lbs. It sucks. I insufferable it and do not recommend it.
I loved it when i be on it, as it stopped my periods completely for 4 years! However, it also made me put on about 20lb, and i did have some horrible mood swings, my husband and i nearly split up several times over things that come across so stupid now, it can only have be depo messing with my hormones! Also, i was not told about how long it take to concieve after you stop taking depo, i came off it in july 2008 to try for a toddler, and my periods did not return until feb 2009!
I would say, if you are young, own problems with your periods and don't mind a bit of weight gain and moodiness, depo is a completely reliable contraception (and no periods is great!), but for me it wasn't great, too many side effects. Source(s): was on depo for 4 years 2004-2008, very soon 23 weeks pregnant! xx
I own been on depo for three years. I have had without doubt no side effects at all. I have gained 10 pounds. Could be depo but probably not. I haven't have a period for three years. I don't consider that a side effect, I consider that a bonus! My migraines have completely stopped. I don't need meds for them anymore. I love depo.
You will find others unquestionably hating it. It all depends on the person. Some enjoy had awful side effects. You never know until you try.
There is a bone loss issue with depo. You should take extra calcium. Your doctor should report you this. Mine didn't. But I found out soon enough. I take extra calcium and my last bone scan be perfectly normal.
You really have to try it for yourself. Everyone is different. Maybe you'll be one of the lucky ones that have no problems.
depo was not right for me. my hair fell out, and i felt really crazy. but it be nice to not have periods. unfortunately for a year and a partially after i quit getting the shots i didn't have a normal period any and i was always paranoid that i might be pregnant. good luck, perchance you'll be one of the people that it works well for. i think it lately varies too much from one person to the next.